Alert archive / Oklahoma / Areal Flood Advisories in 2021

Areal Flood Advisory 65, NWS Tulsa, OK

June 30, 2021Osage County, Washington County, Oklahoma

NWS Tulsa, OK issued this areal flood advisory at Jun 30, 2021, 4:25 PM CDT for Osage County, Washington County, Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2021, 4:25 PM CDT (21:25 UTC)
Expired
Jun 30, 2021, 7:30 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Osage County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 724 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
724 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood advisory went out at Jun 30, 2:33 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 30, 2:33 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
233 PM CDT Wed Jun 30 2021

.DISCUSSION...
Heavy rainfall potential will increase some later tonight into
Thursday and, as such, have extended the Flash Flood Watch through
18z Thursday. Also added a few counties in eastern OK where the
heaviest rains, on the order of 3-6" in the past 5 days, have
occurred leaving soils quite saturated.

At present, scattered to numerous showers and storms have
developed across far eastern OK and western AR in an anomalously
moist and fairly unstable airmass, with further development noted
across northwest/north central OK over the past hour or so.
Overall coverage will likely remain scattered into the evening,
but efficient rain production will cause some localized
significant runoff, especially in the aforementioned areas of
northeast OK where soils are most saturated. Later tonight, a wave
centered over SW NE will slide southeast atop the upper ridge
centered over Texas, and is expected to enhance precip
development across northeast OK and northwest AR after midnight
tonight.

At the same time, a deepening trough in the Great Lakes
region will eventually force a weak cold front into the area
Thursday with an overall trend focusing storm chances farther to
the south by afternoon and evening. 18z expiration of watch will
be based on this trend and at this point will hold off on any
highlights farther south and east, where rainfall has been
significantly less recently, along with a more progressive pattern
shifting the rain south during that time. There remains potential
for additional heavy rain across southeast OK Thursday night into
Friday near the frontal zone as additional mid level energy
rotates around ridge, but again, soils right now are much drier
in that area.

Drier, but not necessarily cooler, low level airmass will move
south behind the Front by week's end with a welcome reprieve from
the humidity and a bit cooler nighttime temps. Daytime high will
be hotter however as early July sun does its thing, and NBM temps
are likely too cool in this scenario. Low level moisture
increasing along with weak mid level troughing in the plains will
result in thunderstorm chances returning by mid week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  85  70  86 /  70  90  30  20
FSM   74  85  72  88 /  30  90  50  40
MLC   72  86  70  85 /  30  80  60  50
BVO   71  85  68  85 /  80  80  20  10
FYV   69  83  66  84 /  60  90  30  20
BYV   70  81  67  83 /  60  90  30  20
MKO   71  83  69  84 /  50  90  40  30
MIO   70  83  67  83 /  90  80  20  10
F10   71  85  69  83 /  40  80  50  30
HHW   74  89  72  86 /  20  60  60  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday afternoon for OKZ054>067-070.

AR...None.
&&

SHORT TERM...30
LONG TERM....14
Hazardous weather outlook, Jun 30, 1:27 PM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
127 PM CDT Wed Jun 30 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
127 PM CDT Wed Jun 30 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...This afternoon.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...This afternoon and again late tonight.

HEAVY RAIN.
	RISK...Elevated.
 	AREA...Northeast Oklahoma; Northwest Arkansas.
 	ONSET...This afternoon and again late tonight.

DISCUSSION...

There is an elevated heavy rain and localized flash flood threat
this afternoon and tonight across northeast Oklahoma and northwest
Arkansas as well. Multiple rounds of slow- moving, heavy rain
producing showers and storms are expected thru tonight and early
Thursday morning. These rains would fall on soils that have been
fairly saturated from heavy rains over the past few days,
increasing the flash flood threat.

There is a very limited threat of a damaging downburst with storms
that develop mainly across northeast Oklahoma this afternoon.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY and SUNDAY...No Hazards.
MONDAY and TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

Showers and storms ongoing across northeast Oklahoma and
northwest Arkansas Thursday morning will pose a locally heavy rain
and flood threat. The activity is expected to progress south later
in the day Thursday down into southeast Oklahoma and west central
Arkansas with a decreasing heavy rain and flood threat. Storm
chances will linger into Friday across southeast Oklahoma and west
central Arkansas.

After a pleasant holiday weekend, thunderstorm potential is
expected to return by Tuesday of next week.

weather.gov/tulsa contains additional information.

Lacy

In the hours before

Special weather statement, Jun 30, 1:59 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
159 PM CDT Wed Jun 30 2021

ARZ019-029-301915-
Sebastian AR-Crawford AR-
159 PM CDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CRAWFORD AND
CENTRAL SEBASTIAN COUNTIES UNTIL 215 PM CDT...

At 159 PM CDT, a strong thunderstorm was located near Excelsior,
moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Greenwood...                      Barling...
Lavaca...                         Hackett...
Bonanza...                        Bloomer...
Excelsior...                      Fort Smith Regional Airport...
Burnville...                      Jenny Lind...
Central City...                   Witcherville...
Rye Hill...                       Jenson...

This includes Interstate 540 between mile markers 4 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3522 9408 3510 9432 3517 9444 3530 9444
      3544 9436 3528 9408
TIME...MOT...LOC 1859Z 216DEG 16KT 3522 9435

Snider
Special weather statement, Jun 30, 2:15 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
215 PM CDT Wed Jun 30 2021

ARZ019-029-301930-
Sebastian AR-Crawford AR-
215 PM CDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD AND
NORTHERN SEBASTIAN COUNTIES UNTIL 230 PM CDT...

At 215 PM CDT, a strong thunderstorm was located over Jenny Lind,
moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Greenwood...                      Barling...
Lavaca...                         Bonanza...
Bloomer...                        Excelsior...
Fort Smith Regional Airport...    Jenny Lind...
Kibler...                         Central City...
Shibley...                        Rye Hill...
Ursula...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 4 and 7.
 Interstate 540 between mile markers 1 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3515 9432 3523 9444 3529 9444 3549 9435
      3535 9408 3530 9408
TIME...MOT...LOC 1915Z 216DEG 16KT 3526 9435

Snider

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:20 AM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, Mayes and 10 more34 hr
Jun 30, 5:08 PM CDTAreal Flood AdvisoryTSACraig, Ottawa112 min
Jun 30, 5:24 PM CDTSpecial Weather StatementTSARogers51 min
Jun 30, 5:47 PM CDTSpecial Weather StatementTSACraig28 min
Jun 30, 5:52 PM CDTAreal Flood AdvisoryTSACraig, Mayes, Nowata, Rogers113 min
Jun 30, 6:14 PM CDTSpecial Weather StatementTSADelaware31 min
Jun 30, 1:59 PM CDTSpecial Weather StatementTSASebastian16 min
Jun 30, 2:15 PM CDTSpecial Weather StatementTSASebastian15 min
Jun 30, 2:18 PM CDTAreal Flood AdvisoryTSASebastian3 hr

Nearby

Areal Flood Advisories in Oklahoma, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.